Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Jun 30, 2021, 6:50 PM CDT for Manitowoc County, Wisconsin. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2021, 6:50 PM CDT (23:50 UTC)
- Expired
- Jun 30, 2021, 7:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Green Bay, WI
County Manitowoc County, WI
The radar
The Green Bay radar (KGRB), 62 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.8 hours before the alert went out and 60 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1084 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
305
WWUS83 KGRB 302350
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
650 PM CDT Wed Jun 30 2021
WIZ050-010015-
Manitowoc-
650 PM CDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MANITOWOC COUNTY...
At 648 PM CDT, a strong thunderstorm was located near Cleveland, or 9
miles north of Howards Grove, moving southeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cleveland, Camp Rokilio Scout Camp, Newton, Spring Valley, Clover,
St Nazianz, Osman, School Hill and Newtonberg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4399 8793 4409 8781 4408 8758 4406 8760
4390 8769 4389 8783 4389 8796
TIME...MOT...LOC 2348Z 311DEG 25KT 4397 8782
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Jun 30, 6:10 PM CDT, 40 minutes earlier.
Area forecast discussion, Jun 30, 6:10 PM CDT, 40 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 610 PM CDT Wed Jun 30 2021 Updated aviation portion for 00Z TAF issuance .SHORT TERM...Tonight and Thursday Issued at 215 PM CDT Wed Jun 30 2021 A cold front coincident with a mid level shortwave will continue sinking south during the evening hours. This will cause the current area of showers and thunderstorms to track through central, northeast, and east-central Wisconsin. SBCAPE values are generally 1000 to 1500 J/kg with bulk shear values around 30 knots. Therefore any storms that track through the region could be strong to severe, with the strongest storms capabable of producing hail up to one inch and gusty winds of 60 mph. The threat for thunderstorms and severe weather will drop precipitously this evening, especially around sunset, as the SBCAPE wanes. Skies are expected to clear overnight, with drier air and light winds allowing temperatures to fall into the lower to middle 50s across the north, with lows around 60 across central and east-central Wisconsin. High pressure will build in across the western Great Lakes region on Thursday, as northerly winds bring cooler and drier air in from Canada. Some lingering moisture across central Wisconsin could set off some isolated showers during the afternoon hours with daytime heating. Otherwise temperatures will be cooler on Thursday, with afternoon highs reaching the lower to middle 70s across north- central Wisconsin, with highs around 80 across central Wisconsin, and highs of 65 to 70 near the lakeshore. .LONG TERM...Thursday Night Through Wednesday Issued at 215 PM CDT Wed Jun 30 2021 The latest ensemble means show the upper air pattern deamplifying through the weekend. In general, a quiet weather pattern will will be in place through Sunday, before thunderstorm chances ramp up once again early next week. Thursday night through Friday night...High pressure will be moving across the region during this period. Conditions should be quiet and seasonable as a result, with mostly clear skies and light winds. Rest of the forecast...The strong upper ridge over northwest North America tries to fold into the region this weekend, but will weaken in the process. While temperatures will return above normal this weekend as some of the heat will extend into the western Great Lakes region, the core of the heat dome should remain west of the region. Highs on Saturday and Sunday will range from the mid 80s to low 90s away from Lake Michigan. Despite the very warm temps, heat indices are not much higher than actual air temps and shouldn't have a big impact on outdoor activities. Thereafter, a typical Summer pattern with a band of weak westerlies near the US-Canadian border then takes shape for next week. Shortwave energy within the band of westerlies will drop a cold front into northern Wisconsin early next week and provide the next chance of thunderstorms. Given the weak flow aloft, there is potential for this front to stall nearby the region and generate several periods of precip into the middle of next week. && .AVIATION...for 00Z TAF Issuance Issued at 605 PM CDT Wed Jun 30 2021 A cluster of showers and thunderstorms over east-central Wisconsin should shift off to the southeast early tonight. Drier air will gradually filter into the area during the next 24 hours, lowering the fog potential tonight (compared to last night). Some convective cloudiness will form tomorrow, but bases should be high enough to result in VFR conditions. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Kurimski LONG TERM......MPC AVIATION.......Skowronski
Hazardous weather outlook, Jun 30, 2:23 PM CDT, 4 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 223 PM CDT Wed Jun 30 2021 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-011930- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 223 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Scattered thunderstorms are expected during the evening, especially across northeast Wisconsin. Some of the thunderstorms could be strong to severe, with the strongest storms capable of producing hail to one inch and 60 mph winds. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday The chance of thunderstorms will return at times during the early to middle portion of next week. .SPOTTER INFORMATION STATEMENT... Spotters are requested to report any wind damage or hail to the National Weather Service in Green Bay. LMZ521-522-541>543-011930- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 223 PM CDT Wed Jun 30 2021 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Scattered thunderstorms are possible during the evening. Some storms could be strong to severe, and could produce hail up to one inch and gusty winds to 50 knots. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Thunderstorms are possible early next week. Any storms that form may pose a hazard to mariners. Kurimski/MPC
In the hours before
Local storm report, Jun 30, 4:53 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
453 PM CDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM TSTM WND GST 8 SE OCONTO 44.80N 87.76W
06/30/2021 M47 MPH LMZ522 WI BUOY
BUOY ON THE SOUTHERN BAY OF GREEN BAY RECORDED A WIND
GUST OF 41 KNOTS.
&&
ECKBERGSpecial weather statement, Jun 30, 5:02 PM CDT, 1 hour 48 minutes before
Special Weather Statement National Weather Service Green Bay WI 502 PM CDT Wed Jun 30 2021 WIZ038-039-302230- Outagamie WI-Brown WI- 502 PM CDT Wed Jun 30 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BROWN COUNTY UNTIL 530 PM CDT... At 456 PM CDT, Doppler radar was tracking a thunderstorm outflow boundary along a line extending from 5 miles south of Luxemburg to near Pulaski. Movement was southwest at 35 mph. A rapid wind shift to the northeast will accompany brief wind gusts up to 40 mph. These storms will impact the following locations... Leo Frigo Bridge, Anston, Howard, Ashwaubenon, UW Green Bay, Allouez, Oneida, Lambeau Field, De Pere and Ledgeview. PRECAUTIONARY/PREPAREDNESS ACTIONS... If outdoors, consider moving in loose outdoor furniture. && LAT...LON 4437 8796 4449 8829 4462 8814 4452 8786 TIME...MOT...LOC 2200Z 041DEG 32KT 4449 8786 4459 8818 MPC
Local storm report, Jun 30, 5:31 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
531 PM CDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND GST GREEN BAY 44.51N 88.00W
06/30/2021 M47 MPH BROWN WI ASOS
OUTFLOW BOUNDARY FROM THUNDERSTORMS NORTH OF GREEN BAY
SURGED DOWN THE BAY INTO THE CITY.
&&
ECKBERGLocal storm report, Jun 30, 5:59 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
559 PM CDT WED JUN 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL SHERWOOD 44.19N 88.28W
06/30/2021 M0.75 INCH CALUMET WI TRAINED SPOTTER
&&
ECKBERGSpecial weather statement, Jun 30, 6:10 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Green Bay WI
610 PM CDT Wed Jun 30 2021
WIZ022-038>040-048>050-074-302345-
Calumet WI-Southern Oconto County WI-Kewaunee WI-Outagamie WI-
Winnebago WI-Manitowoc WI-Door WI-Brown WI-
610 PM CDT Wed Jun 30 2021
...SIGNIFICANT WEATHER ADVISORY FOR BROWN...KEWAUNEE...SOUTHERN
DOOR...CALUMET...SOUTHEASTERN WINNEBAGO...SOUTHERN OCONTO...EASTERN
OUTAGAMIE AND MANITOWOC COUNTIES UNTIL 645 PM CDT...
At 609 PM CDT, Doppler radar was tracking scattered thunderstorms
extending from Abrams and Pensaukee southward to near Green Bay to
Two Creeks, and then to Sherwood and High Cliff State Park. The
strongest storms were located near High Clif State Park and
Sherwood. The thunderstorms were moving southeast at 30 mph.
Up to penny size hail and winds in excess of 40 mph will be possible
with the stronger storms.
Locations impacted include...
Brillion, Reedsville, Hilbert, Kewaunee, Chilton, Bay Shore Park,
Menasha, Kaukauna, Little Chute, Kimberly and Two Creeks.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4389 8854 4487 8812 4485 8778 4471 8792
4463 8793 4469 8780 4485 8767 4482 8721
4454 8741 4433 8748 4418 8745 4407 8759
4390 8769 4389 8816 4394 8816 4394 8840
4389 8840
TIME...MOT...LOC 2302Z 318DEG 25KT 4421 8807
EckbergSpecial weather statement, Jun 30, 6:50 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
650 PM CDT Wed Jun 30 2021
WIZ050-010015-
Manitowoc-
650 PM CDT Wed Jun 30 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN MANITOWOC COUNTY...
At 648 PM CDT, a strong thunderstorm was located near Cleveland, or 9
miles north of Howards Grove, moving southeast at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Cleveland, Camp Rokilio Scout Camp, Newton, Spring Valley, Clover,
St Nazianz, Osman, School Hill and Newtonberg.
If outdoors, consider seeking shelter inside a building.
LAT...LON 4399 8793 4409 8781 4408 8758 4406 8760
4390 8769 4389 8783 4389 8796
TIME...MOT...LOC 2348Z 311DEG 25KT 4397 8782The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 10:28 PM CDT | Marine Dense Fog Advisory | GRB | 12 hr | |
| Jun 30, 2:00 PM CDT | Special Weather Statement | GRB | Florence | 45 min |
| Jun 30, 3:08 PM CDT | Special Marine Warning | GRB | 52 min | |
| Jun 30, 3:35 PM CDT | Special Weather Statement | GRB | Oconto | 55 min |
| Jun 30, 3:43 PM CDT | Special Weather Statement | GRB | Door | 62 min |
| Jun 30, 3:56 PM CDT | Special Marine Warning | GRB | 64 min | |
| Jun 30, 4:35 PM CDT | Special Marine Warning | GRB | 55 min | |
| Jun 30, 5:02 PM CDT | Special Weather Statement | GRB | Brown | 28 min |
| Jun 30, 6:10 PM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc | 35 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.